Alert archive / Indiana / River Flood Warnings in 2018

River Flood Warning 34, NWS Wilmington, OH

April 3, 2018Fayette County, Franklin County, Indiana

NWS Wilmington, OH issued this river flood warning at Apr 3, 2018, 7:41 AM EDT for Fayette County, Franklin County, Indiana. It took effect at Apr 3, 2018, 11:25 AM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2018, 7:41 AM EDT (11:41 UTC)
In effect from
Apr 3, 2018, 11:25 AM EDT
Expired
Apr 4, 2018, 12:46 PM EDT
In force
25 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Fayette County, IN, Franklin County, IN

The radar

The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork Whitewater River near Alpine (ALPI3).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03275000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 3, 6:54 AM EDT, 47 minutes earlier.

Area forecast discussion, Apr 3, 6:54 AM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
654 AM EDT Tue Apr 3 2018

.SYNOPSIS...
A warm front will be the focus for shower and thunderstorm
activity as it lifts northward today. A low pressure center will
cross east through northern Ohio this evening, trailing a cold
front that will have a line of thunderstorms race eastward
through the Ohio Valley. High pressure will build behind this
system to provide dry weather for Wednesday into Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Widespread shower and some thunderstorms will occur along a
northward moving warm front this morning. By noon, the bulk of
the storms will be along and north of the I-70 corridor with a
continued northward push.

In the warm sector behind this front, showers and thunderstorms
will scatter out, though winds will pick up from the south with
gusts to 30 and 35 mph. Temperatures will rise nicely, reaching
the upper 60s to low 70s in most areas. Kept far northwestern
CWA in the cooler lower 60s with the thought of having some
continued scattered shower activity in the warm sector that
would hold down temps.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
As the surface low tracks from northwest Ohio through Lake Erie
this evening, a trailing cold front will make its way east
through the Ohio Valley. Thunderstorms will develop along this
line and have substantial wind shear and favorable moisture
transport ahead of it to produce a solid line. This line will
have a high potential for damaging winds, and the low level
wind shear would support spin-up tornados along with the leading
edge of these storms.

As cold air wraps nicely in behind this front and there could
be enough moisture to combine with it to see some snow mix in
with any lingering showers before ending early Wednesday.

High temperatures Wednesday will be in the 40s, and generally
only rise 6-8 degrees from morning lows in the mid 30s to around
40.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A return to a cool pattern is expected through the weekend.

Highs will generally be in the 40s, reaching into the 50s in
most locations by Monday. After starting out in the 30s Thursday
night, overnight lows will be coldest on the weekend in the
20s, rising back into the 30s for next week.

A low pressure system will cross the Great Lakes region on
Thursday night and Friday, with a surface cold front affecting
the region during the day Friday. Enough cold air may be present
that rain showers overnight may mix with snow on both Thursday
night and Friday night. If this does occur, there will be
minimal impact on the region with regards to accumulations. This
system was earlier forecast to be a much more potent rain maker,
but latest models were all pointing at a weaker system until the
showers develop along the cold front Friday.

Drier conditions are expected over the weekend. A gradual
warming trend is also expected, but temperatures will still be
slightly below normal even by Monday.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Area of thunderstorms north of a warm front area is lifting
through the nrn tafs attm. Ceilings are generally MVFR north of
the front, but occasionally the ceilings jump to VFR. South of
the front ceilings have already have opened up to VFR.

The warm front will continue to lift north across the terminals
today. This will gradually push the convection north and east
as well. Much of the region will become warm sectored by
afternoon. Pressure gradient will increase, and combined with
diurnal heating, winds will increase with gusts as high as 35
knots. The nrn TAFS should break out to VFR in the warm sector.
Some scattered convection may develop in the afternoon.

As deepening sfc low lifts northeast, a cold front will sweep
east through the region between 00Z-06Z. Expect a line of
thunderstorms to push through ahead of the front.

Pressure gradient stays up behind the front, keeping winds
gusty. Ceilings will remain MVFR. There could be some isolated
wrap around showers, but will leave them out for now.

OUTLOOK...MVFR cigs may linger into Wednesday. MVFR cigs and
vsbys possible Thursday night into Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until noon EDT today for OHZ060>063-070>072.
KY...None.
IN...Flash Flood Watch until noon EDT today for INZ050-058-059-066.

&&

SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...Franks
AVIATION...Sites
Hazardous weather outlook, Apr 3, 5:51 AM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
551 AM EDT Tue Apr 3 2018

INZ073>075-080-KYZ089>100-OHZ026-034-035-042>046-051>056-064-065-073-
074-077>082-088-041000-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-
Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-
Clark-Madison-Franklin OH-Licking-Pickaway-Fairfield-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
551 AM EDT Tue Apr 3 2018

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio,
Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Strong winds gusting to 35 mph are possible this afternoon and
evening.

A line of thunderstorms will accompany a cold front as it crosses
east through the region this evening. Damaging winds and heavy rain
are expected with these storms, along with an increased threat of a
spin-up tornado within the line of storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

INZ050-058-059-066-OHZ060>063-070>072-041000-
Wayne-Fayette IN-Union IN-Franklin IN-Preble-Montgomery-Greene-
Fayette OH-Butler-Warren-Clinton-
551 AM EDT Tue Apr 3 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Strong winds gusting to 35 mph are possible this afternoon and
evening.

A line of thunderstorms will accompany a cold front as it crosses
east through the region this evening. Damaging winds and heavy rain
are expected with these storms, along with an increased threat of a
spin-up tornado within the line of storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Apr 3, 5:05 AM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
505 AM EDT TUE APR 3 2018

OHZ051-053-060>062-030930-
Montgomery OH-Preble OH-Clark OH-Greene OH-Miami OH-
505 AM EDT TUE APR 3 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PREBLE...WESTERN
CLARK...NORTHWESTERN GREENE...MONTGOMERY AND SOUTHEASTERN MIAMI
COUNTIES UNTIL 530 AM EDT...

At 505 AM EDT, radar indicated a strong thunderstorm over Northridge,
moving northeast at 55 mph.

STORM HAZARDS INCLUDE...
Winds to 30 mph...
Very heavy rain...

Locations impacted include...
Dayton, Kettering, Beavercreek, Huber Heights, Fairborn, Trotwood,
Miamisburg, Vandalia, Englewood, Tipp City, Eaton, Moraine, New
Carlisle, Oakwood, Yellow Springs, Wright-Patterson Afb, West
Carrollton, Cedarville, Enon and Camden.

This includes the following Interstates...
 I-70 in Ohio between mile markers 15 and 50.
 I-75 in Ohio between mile markers 46 and 68.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4000 8413 3998 8393 3975 8379 3958 8462
      3978 8469
TIME...MOT...LOC 0905Z 240DEG 49KT 3980 8423

Sites

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:02 PM EDTFlash Flood WatchILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more29 hr
Apr 3, 5:05 AM EDTSpecial Weather StatementILNMontgomery, Preble25 min
Apr 3, 5:27 AM EDTAreal Flood AdvisoryILNClark, Greene, Miami, Montgomery, Preble3 hr
Apr 3, 6:28 AM EDTAreal Flood AdvisoryILNButler3 hr
Apr 3, 7:33 AM EDTFlash Flood WarningILNButler3 hr
Apr 3, 7:44 AM EDTRiver Flood AdvisoryILNHamilton29 hr
Apr 3, 8:06 AM EDTAreal Flood AdvisoryILNClark, Greene, Montgomery, Preble3 hr
Apr 3, 8:22 AM EDTAreal Flood AdvisoryILNClermont, Clinton, Fayette, Hamilton, Warren3 hr
Apr 3, 8:28 AM EDTAreal Flood WarningILNButler, Hamilton18 hr
Apr 3, 9:56 AM EDTAreal Flood WarningILNGreene, Warren48 hr
Apr 3, 10:03 AM EDTFlash Flood WarningILNPreble3 hr
Apr 3, 10:23 AM EDTRiver Flood WarningILNClermont, Hamilton, Warren28 hr
Apr 3, 10:23 AM EDTRiver Flood WarningILNClermont, Hamilton30 hr
Apr 3, 10:25 AM EDTAreal Flood WarningILNButler4 hr
Apr 3, 10:31 AM EDTRiver Flood WarningILNShelby43 hr
Apr 3, 10:31 AM EDTRiver Flood WarningILNButler59 hr
Apr 3, 10:31 AM EDTRiver Flood WarningILNHamilton3 days
Apr 3, 10:32 AM EDTRiver Flood WarningILNPickaway4 days
Apr 3, 10:32 AM EDTRiver Flood WarningILNPike, Scioto5 days
Apr 3, 10:38 AM EDTRiver Flood WarningILNAdams25 hr
Apr 3, 10:57 AM EDTSpecial Weather StatementILNMontgomery33 min
Apr 3, 10:58 AM EDTAreal Flood AdvisoryILNClark, Darke, Greene, Montgomery, Preble3 hr
Apr 3, 11:06 AM EDTRiver Flood AdvisoryILNDelaware, Franklin18 hr
Apr 3, 11:26 AM EDTSpecial Weather StatementILNClark19 min
Apr 3, 11:32 AM EDTSpecial Weather StatementILNMontgomery28 min
Apr 3, 11:34 AM EDTFlash Flood WarningILNMontgomery3 hr
Apr 3, 11:55 AM EDTAreal Flood AdvisoryILNClark, Miami3 hr
Apr 3, 11:55 AM EDTSpecial Weather StatementILNClark, Montgomery20 min
Apr 3, 12:12 PM EDTSpecial Weather StatementILNClark18 min
Apr 3, 12:26 PM EDTRiver Flood WarningILNHocking59 hr
Apr 3, 12:27 PM EDTSpecial Weather StatementILNMadison33 min
Apr 3, 12:55 PM EDTAreal Flood WarningILNPreble4 hr
Apr 3, 12:59 PM EDTSpecial Weather StatementILNFairfield31 min
Apr 3, 1:05 PM EDTAreal Flood AdvisoryILNHocking, Ross3 hr
Apr 3, 2:51 PM EDTRiver Flood WarningILNChampaign, Clark, Greene21 hr
Apr 3, 2:51 PM EDTRiver Flood WarningILNHamilton12 hr
Apr 3, 2:53 PM EDTSpecial Weather StatementILNMercer37 min
Apr 3, 2:57 PM EDTRiver Flood WarningILNMiami36 hr
Apr 3, 2:57 PM EDTRiver Flood WarningILNMiami, Montgomery50 hr
Apr 3, 2:57 PM EDTRiver Flood WarningILNMontgomery46 hr
Apr 3, 2:57 PM EDTRiver Flood WarningILNWarren46 hr
Apr 3, 2:57 PM EDTRiver Flood WarningILNButler, Hamilton23 hr
Apr 3, 3:11 PM EDTSevere Thunderstorm WarningILNDarke, Preble34 min
Apr 3, 3:19 PM EDTSevere Thunderstorm WarningILNButler, Preble41 min
Apr 3, 3:38 PM EDTSpecial Weather StatementILNDarke, Miami37 min
Apr 3, 3:41 PM EDTFlash Flood WarningILNButler, Preble3 hr
Apr 3, 3:45 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Preble, Warren30 min
Apr 3, 3:54 PM EDTFlash Flood WarningILNChampaign, Darke, Logan, Miami, Montgomery, Preble and 1 more3 hr
Apr 3, 4:01 PM EDTTornado WarningILNMontgomery, Preble29 min
Apr 3, 4:19 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Miami, Montgomery26 min
Apr 3, 4:20 PM EDTSpecial Weather StatementILNLogan40 min
Apr 3, 4:31 PM EDTSpecial Weather StatementILNButler, Montgomery29 min
Apr 3, 4:36 PM EDTFlash Flood WarningILNButler, Clark, Clinton, Greene, Warren3 hr
Apr 3, 4:42 PM EDTTornado WarningILNClark, Fayette, Greene, Madison33 min
Apr 3, 4:58 PM EDTSpecial Weather StatementILNGreene32 min
Apr 3, 5:04 PM EDTTornado WarningILNClark, Madison26 min
Apr 3, 5:17 PM EDTAreal Flood AdvisoryILNChampaign, Fayette, Logan, Madison, Union88 min
Apr 3, 5:23 PM EDTSevere Thunderstorm WarningILNFayette, Madison, Pickaway37 min
Apr 3, 5:23 PM EDTTornado WarningILNFranklin, Madison, Pickaway26 min
Apr 3, 5:28 PM EDTSpecial Weather StatementILNClermont47 min
Apr 3, 5:29 PM EDTAreal Flood AdvisoryILNDelaware, Fairfield, Fayette, Franklin, Licking, Pickaway and 1 more91 min
Apr 3, 5:35 PM EDTTornado WarningILNFairfield, Franklin, Licking, Pickaway25 min
Apr 3, 5:44 PM EDTSevere Thunderstorm WarningILNBrown, Clermont46 min
Apr 3, 5:44 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway46 min
Apr 3, 5:45 PM EDTSpecial Weather StatementILNLicking45 min
Apr 3, 5:58 PM EDTTornado WarningILNFairfield, Licking18 min
Apr 3, 6:02 PM EDTSpecial Weather StatementILNFayette28 min
Apr 3, 6:04 PM EDTTornado WarningILNFairfield12 min
Apr 3, 6:15 PM EDTSpecial Weather StatementILNLicking15 min
Apr 3, 6:15 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike45 min
Apr 3, 6:19 PM EDTSevere Thunderstorm WarningILNAdams, Brown56 min
Apr 3, 6:26 PM EDTSpecial Weather StatementILNFairfield34 min
Apr 3, 6:30 PM EDTSevere Thunderstorm WarningILNAdams, Brown45 min
Apr 3, 6:31 PM EDTAreal Flood WarningILNButler, Preble12 hr
Apr 3, 6:44 PM EDTAreal Flood WarningILNChampaign, Darke, Logan, Miami, Montgomery, Preble and 1 more12 hr
Apr 3, 6:56 PM EDTAreal Flood WarningILNButler, Clark, Clinton, Greene, Warren12 hr
Apr 3, 7:13 PM EDTSpecial Weather StatementILNScioto47 min
Apr 3, 7:26 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Scioto49 min
Apr 3, 7:44 PM EDTSevere Thunderstorm WarningILNAdams46 min
Apr 3, 4:34 PM EDTSpecial Weather StatementILNBoone, Carroll, Gallatin, Kenton41 min

Nearby

River Flood Warnings in Indiana, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.